Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 104, NWS Milwaukee, WI

December 21, 2011

NWS Milwaukee, WI issued this small craft advisory at Dec 21, 2011, 3:50 PM CST. It took effect at Dec 22, 2011, 3:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 3:50 PM CST (21:50 UTC)
In effect from
Dec 22, 2011, 3:00 PM CST
Expired
Dec 23, 2011, 9:00 AM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WHUS73 KMKX 212150
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CST WED DEC 21 2011

...BRISK WINDS AND HIGH WAVES EXPECTED LATE THURSDAY INTO THURSDAY
NIGHT... 

.BRISK NORTH WINDS ARE EXPECTED TO DEVELOP AFTER A COLD FRONTAL
PASSAGE THURSDAY AFTERNOON. THESE WINDS SHOULD LAST INTO THURSDAY
EVENING BEFORE SUBSIDING. HIGH WAVES ARE EXPECTED TO DEVELOP WITH
THESE WINDS...LASTING THROUGH THURSDAY NIGHT.

LMZ643>646-220600-
/O.NEW.KMKX.SC.Y.0104.111222T2100Z-111223T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO
6 AM CST FRIDAY. 

* WINDS: NORTH 15 TO 20 KNOTS LATE THURSDAY AFTERNOON INTO
  THURSDAY EVENING...WITH GUSTS TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET LATE THURSDAY AFTERNOON...LASTING
  THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
6 follow-up statements
650 
WHUS73 KMKX 220301
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CST WED DEC 21 2011

...BRISK WINDS AND HIGH WAVES EXPECTED LATE THURSDAY INTO
THURSDAY NIGHT...

.BRISK NORTH WINDS ARE EXPECTED TO DEVELOP AFTER A COLD FRONTAL
PASSAGE THURSDAY AFTERNOON. THESE WINDS SHOULD LAST INTO THURSDAY
EVENING BEFORE SUBSIDING. HIGH WAVES ARE EXPECTED TO DEVELOP...LASTING
THROUGH THURSDAY NIGHT.

LMZ643>646-221115-
/O.CON.KMKX.SC.Y.0104.111222T2100Z-111223T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
901 PM CST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
6 AM CST FRIDAY. 

* WINDS: NORTH 15 TO 20 KNOTS LATE THURSDAY AFTERNOON INTO 
  THURSDAY EVENING...WITH GUSTS TO 25 KNOTS. 

* WAVES: BUILDING TO 3 TO 6 FEET LATE THURSDAY AFTERNOON... 
  LASTING THROUGH THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
635 
WHUS73 KMKX 221021
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
421 AM CST THU DEC 22 2011

...BRISK WINDS AND HIGH WAVES EXPECTED BY LATE THIS AFTERNOON
THROUGH THIS EVENING...

.BRISK NORTH WINDS ARE EXPECTED TO DEVELOP AFTER A COLD FRONTAL
PASSAGE THIS AFTERNOON. THESE WINDS SHOULD LAST INTO THIS EVENING
BEFORE EASING AND SHIFTING NORTHWEST AFTER MIDNIGHT. HIGH WAVES ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LAST THROUGH MOST OF
THE NIGHT...SUBSIDING TO JUST BELOW SMALL CRAFT CRITERIA BY
DAYBREAK.

LMZ643>646-221830-
/O.CON.KMKX.SC.Y.0104.111222T2100Z-111223T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
421 AM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST FRIDAY. 

* WINDS: NORTH RISING TO 15 TO 20 KNOTS LATE THIS AFTERNOON INTO
  THIS EVENING...WITH GUSTS TO 25 KNOTS. WINDS LOWER TO 10 TO 15
  KNOTS AND BACK NORTHWEST AFTER MIDNIGHT.

* WAVES: BUILDING TO 3 TO 6 FEET BY LATE THIS AFTERNOON...LASTING
  THROUGH TONIGHT...SUBSIDING TO 3 TO 4 FEET AROUND DAYBREAK FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
242 
WHUS73 KMKX 221559
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 AM CST THU DEC 22 2011

...BRISK WINDS AND HIGH WAVES EXPECTED BY LATE THIS AFTERNOON
THROUGH THIS EVENING...

.BRISK NORTH WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON...IN THE
WAKE OF A DEPARTING COLD FRONT. THESE WINDS SHOULD LAST INTO THIS
EVENING...BEFORE EASING AND SHIFTING NORTHWEST AFTER MIDNIGHT.
HIGH WAVES ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LAST
THROUGH MOST OF THE NIGHT...SUBSIDING TO JUST BELOW SMALL CRAFT
CRITERIA BY DAYBREAK.

LMZ643>646-230000-
/O.CON.KMKX.SC.Y.0104.111222T2100Z-111223T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
959 AM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST FRIDAY. 

* WINDS: NORTH RISING TO 15 TO 20 KNOTS LATE THIS AFTERNOON INTO 
  THIS EVENING...WITH GUSTS TO 25 KNOTS. WINDS LOWER TO 10 TO 15 
  KNOTS AND BACK NORTHWEST AFTER MIDNIGHT. 

* WAVES: BUILDING TO 3 TO 6 FEET BY LATE THIS AFTERNOON...LASTING
  THROUGH TONIGHT...SUBSIDING TO 3 TO 4 FEET AROUND DAYBREAK
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
019 
WHUS73 KMKX 222143
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CST THU DEC 22 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH THIS EVENING...

.LOW PRESSURE WELL SOUTH OF THE AREA...AND HIGH PRESSURE TO THE
WEST...WILL CONTINUE BRING A TIGHT PRESSURE GRADIENT TO THE AREA.
RESULTANT BRISK NORTH WINDS ARE EXPECTED TO LAST INTO THE
EVENING...BEFORE EASING AND SHIFTING NORTHWEST AFTER MIDNIGHT.

HIGH WAVES ARE EXPECTED TO LAST THROUGH MOST OF THE
NIGHT...SUBSIDING TO JUST BELOW SMALL CRAFT CRITERIA BY DAYBREAK
FRIDAY. 

LMZ643>646-230545-
/O.CON.KMKX.SC.Y.0104.000000T0000Z-111223T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
343 PM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTH 15 TO 20 KNOTS INTO THIS EVENING...WITH GUSTS TO
  25 KNOTS. WINDS LOWER TO 10 TO 15 KNOTS AND BACK NORTHWEST AFTER
  MIDNIGHT.

* WAVES: 3 TO 6 FEET THROUGH TONIGHT...SUBSIDING TO 3 TO 4 FEET
  AROUND DAYBREAK FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
514 
WHUS73 KMKX 230323
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CST THU DEC 22 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH THIS EVENING...

.LOW PRESSURE WELL SOUTH OF THE AREA...AND HIGH PRESSURE TO THE
WEST...WILL CONTINUE BRING A TIGHT PRESSURE GRADIENT TO THE AREA.
RESULTANT BRISK NORTH WINDS WILL GRADUALLY EASE AND SHIFT NORTHWEST
AFTER MIDNIGHT.

HIGH WAVES ARE EXPECTED TO LAST THROUGH MOST OF THE NIGHT...
SUBSIDING TO JUST BELOW SMALL CRAFT CRITERIA BY DAYBREAK FRIDAY.

LMZ643>646-231130-
/O.CON.KMKX.SC.Y.0104.000000T0000Z-111223T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
923 PM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTH 15 TO 20 KNOTS INTO THIS EVENING...WITH GUSTS TO 
  25 KNOTS. WINDS LOWER TO 10 TO 15 KNOTS AND BACK NORTHWEST 
  AFTER MIDNIGHT. 

* WAVES: 3 TO 5 FEET THROUGH TONIGHT...SUBSIDING TO 2 TO 4 FEET
  AROUND DAYBREAK FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
953 
WHUS73 KMKX 230955
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CST FRI DEC 23 2011

...HIGH WAVES TO SUBSIDE BY MID-MORNING...

.A RIDGE OF HIGH PRESSURE WILL BE MOVING OVER THE WESTERN GREAT
LAKES THIS MORNING. WINDS HAVE EASED AND SHIFTED TO THE NORTHWEST
OVER LAKE MICHIGAN...BUT WAVES HAVE BEEN SLOWER TO SUBSIDE. WITH
WINDS CONTINUING TO DIMINISH...WAVES ARE EXPECTED TO SUBSIDE BELOW
SMALL CRAFT CRITERIA BY MID-MORNING.

LMZ643>646-231500-
/O.EXT.KMKX.SC.Y.0104.000000T0000Z-111223T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
355 AM CST FRI DEC 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS EARLY THIS MORNING...LOWER TO 5
  TO 10 KNOTS AND BACK TO THE WEST BY LATE MORNING. 

* WAVES: 3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 4 FEET BY MID-
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 3:32 PM CST, 18 minutes earlier.

Area forecast discussion, Dec 21, 3:32 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CST WED DEC 21 2011

.SHORT TERM...

TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

LOW STRATUS CLOUDS SLOW TO MOVE OUT OF THE FORECAST AREA THIS
AFTERNOON. ONLY AREAS NEAR AND WEST OF MADISON SEEM TO HAVE MIXED
THESE LOW CLOUDS OUT...AS DRIER AIR TRIES TO MOVE IN FROM THE WEST.
NAM FORECAST SOUNDINGS SHOWING BETTER POTENTIAL FOR THESE CLOUDS TO
MIX OUT BY EARLY THIS EVENING THAN THE RUC...THOUGH THE NAM DOES
KEEP A GOOD AMOUNT OF LOW LEVEL MOISTURE AROUND INTO THE EVENING.
THESE CLOUDS HAVE BEEN MOVING MORE STEADILY TO THE EAST IN THE PAST
HOUR...SO WILL CONTINUE TRENDING SKY TO PARTLY CLOUDY BY EARLY THIS
EVENING FROM WEST TO EAST.

LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE AHEAD OF ADVANCING COLD
FRONT SHOULD ALLOW FOR PATCHY FOG TO FORM BY MID EVENING. COLD FRONT
THEN SHIFTS SOUTHEAST INTO THE AREA AFTER MIDNIGHT...EXITING THE
SOUTHEAST AFTER 12Z THURSDAY. AREA OF ROBUST MID LEVEL FRONTOGENESIS
RESPONSE SHIFTS SOUTHEAST BEHIND THE FRONT LATER TONIGHT...LINGERING
ACROSS THE AREA THURSDAY MORNING BEFORE WEAKENING SOMEWAHT AND
SHIFTING OUT OF THE AREA DURING THE AFTERNOON. GOOD UPWARD VERTICAL
MOTION SEEN WITHIN DENDRITE ZONE MAINY LATER TONIGHT NORTHWEST OF
MADISON...THEN WEAKENS SOMEWHAT IN THIS ZONE AS IT SHIFTS SOUTHEAST
ON THURSDAY.

ALL SHORT TERM MODELS SHOWING LIGHT QPF UP TO 0.05 INCHES LATE
TONIGHT IN THE NORTHWEST HALF OF THE AREA...WITH ANOTHER FEW
HUNDRETHS FURTHER SOUTHEAST ON THURSDAY MORNING. THUS...WENT WITH
LIKELY POPS FOR LIGHT SNOW LATER TONIGHT IN THE NORTHWEST
HALF...SHIFTING TO THE SOUTHEAST THURSDAY MORNING. USING SNOW TO
LIQUID RATIOS OF 12 TO 1 TO 15 TO 1...HIGHEST NORTHWEST...GET SNOW
ACCUMULATIONS UP TO AN INCH IN THE NORTHWEST...WITH LOWER AMOUNTS TO
THE SOUTHEAST.

POTENTIAL FOR LAKE EFFECT RAIN AND SNOW SHOWERS EXISTS THURSDAY
AFTERNOON SOUTH OF MILWAUKEE...WITH FAVORABLE DELTA T VALUES AND
NORTHEAST LOW LEVEL ONSHORE FLOW. MOIST LOW LEVELS ALSO LINGER IN
THIS AREA. NAM/ECMWF/CANADIAN SEEM TO SHOW THIS POTENTIAL MORE THAN
THE GFS. WILL KEEP CHANCY POPS GOING FOR NOW NEAR THE LAKE. KEPT
POPS IN THE SOUTH DURING THE AFTERNOON AS FRONTOGENESIS RESPONSE
SLIDES SOUTHEAST AND WEAKENS. MILD TEMPERATURES CONTINUE FOR THIS
TIME OF YEAR...WITH LOWS IN THE 20S TONIGHT...AND HIGHS THURSDAY IN
THE MID TO UPPER 30S.

THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

ANY ORGANIZED SNOW OTHER THAN THE LAKE EFFECT POTENTIAL WILL BE
OVER AS THE MID LEVEL FRONTOGENESIS HAS EXITED THE AREA AND DRY
AIR FROM 850 MB AND AB0VE OVERSPREADS SRN WI. MEANWHILE MOST
MODELS SHIFT 1000-850 MB WINDS TO NELY FROM THU AFT UNTIL 09Z FRI
AS LOW PRESSURE MOVES NEWD ACROSS THE SE USA AND A HIGH PRESSURE
RIDGE APPROACHES FROM MN. LAKE TO 850 MB TEMP DIFFERENCES WILL
INCREASE FROM 13C TO 17C BUT DRY AIR IN THE 850-700 MB LAYER WILL
LIMIT SNOW ACCUMS...AS WELL AS THE AIR PARCELS POSSIBLY NOT REACHING
THE DENDRITE ZONE. ALSO TEMPS WILL BE ABOVE FREEZING THU AFTERNOON
WITH A MIX OF RAIN AND SNOW. THE MIX IS EXPECTED TO CHANGE OVER TO
ALL SNOW THU NT WITH LGT SNOW SHOWERS POSSIBLY ACCUMULATING TO ONE
HALF INCH.

FOR FRI AND FRI NT A SHORTWAVE TROUGH AND ASSOCIATED LOW PRESSURE
AREA OVER ERN MANITOBA CANADA WILL DIG SEWD THROUGH THE NRN AND
ERN GREAT LAKES. SRN WI WILL REMAIN ON THE DRY SIDE OF THE LOW BUT
WILL SEE SWLY WINDS AND WARM ADVECTION FOLLOWED BY A WEAK COLD
FRONT AND HIGH PRESSURE RIDGE FRI NT AND EARLY SAT AM. SWLY WINDS
WILL QUICKLY REDEVELOP ON SAT AS ANOTHER SHORTWAVE TROUGH TRACKS
FROM THE NRN PLAINS TO LAKE SUPERIOR. THUS TEMPS TO REMAIN ABOVE
NORMAL FOR THE END OF THIS WEEK AND INTO THE WEEKEND.

.LONG TERM...

SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM

A PROGRESSIVE NORTHERN STREAM WILL CONTINUE AND BECOME MORE ZONAL
BY THE END OF THE WEEK. COLD FRONTAL PASSAGES ARE EXPECTED SAT
NT/SUN AM AND MON NT/TUE AM WITH SWLY FLOW AND MILD PERIODS IN
BETWEEN AND FOR WED. THE BEST LIFT WITH THE SYNOPTIC SYSTEMS WILL
REMAIN TO THE NORTH WITH FAIRLY DRY AIR IN PLACE OVER SRN WI. THUS
DRY WX IS FORECAST THROUGHOUT THE EXTENDED.

&&

.AVIATION/00Z TAFS/...ANY LINGERING IFR CEILINGS AND VISIBILITIES
SHOULD MIX OUT FROM WEST TO EAST ACROSS TAF SITES BY EARLY
EVENING...AS DRIER AIR WORKS INTO THE AREA FROM THE WEST. MVFR
VISIBILITIES WITH LIGHT WINDS AND LIGHT FOG SHOULD LINGER LATER
THIS EVENING INTO THE OVERNIGHT HOURS.

COLD FRONT MOVING SOUTHEAST THROUGH THE AREA LATER TONIGHT AND EARLY
THURSDAY WILL BRING LIGHT SNOW TO MADISON BY 12Z THURSDAY...AND
WAUKESHA AND MILWAUKEE BETWEEN 14Z AND 16Z THURSDAY. KENOSHA MAY
HAVE A TOUGHER TIME SEEING THE LIGHT SNOW. MVFR/IFR VISIBILITIES AND
MVFR CEILINGS ARE EXPECTED WITH THE LIGHT SNOW. TEMPERATURES SHOULD
WARM ENOUGH FOR A MIX OF LIGHT RAIN AND LIGHT SNOW DURING THE
AFTERNOON AT MILWAUKEE.

STEADY LIGHT SNOW WITH STEADY ACCUMULATION RATES OF A TENTH OF AN
INCH OR SO PER HOUR ARE EXPECTED. TOTAL SNOW AMOUNTS UP TO AN INCH
ARE POSSIBLE AT MADISON BY LATE THURSDAY MORNING...WITH LESSER
AMOUNTS AT EASTERN SITES.

MAY SEE SOME LAKE EFFECT RAIN/SNOW SHOWERS AS WELL THURSDAY
AFTERNOON AND EVENING AT MILWAUKEE AND KENOSHA. ANY ACCUMULATIONS
WITH THIS LIGHT SNOW SHOULD BE UP TO A HALF INCH AT MADISON...WITH
LOWER AMOUNTS AT THE EASTERN TAF SITES.

&&

.MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR NEARSHORE WATERS
FROM 21Z THURSDAY UNTIL 12Z FRIDAY. TIGHT PRESSURE GRADIENT SHOULD
BRING BRISK NORTH TO NORTHEAST WINDS MAINLY LATE THURSDAY...POSSIBLY
GUSTING TO 25 KNOTS AT TIMES. ADVISORY MAINLY FOR HIGH WAVES WITH
ONSHORE FLOW.

BRISK WINDS AND HIGH WAVES POSSIBLE AGAIN FRIDAY NIGHT INTO
SATURDAY...WITH ANOTHER TIGHT PRESSURE GRADIENT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM CST FRIDAY FOR
     LMZ643>646.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD
THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
Hazardous weather outlook, Dec 21, 3:35 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST WED DEC 21 2011

WIZ046-047-051-052-056>060-062>072-221015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-221015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT LATE THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT AS BRISK NORTH WINDS AND HIGH WAVES DEVELOP. WINDS
WILL APPROACH SMALL CRAFT CRITERIA AGAIN SATURDAY NIGHT THROUGH
THROUGH TUESDAY AS A COUPLE CANADIAN COLD FRONTS MOVE THROUGH THE
GREAT LAKES.

GEHRING
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.